MAUDE Adverse Event Report: K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 201-90118
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "wear and tear" was observed on the tips of 2 pyrenees tapered drivers post-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.This report will capture the first of two drivers.
 
Additional Manufacturer Narrative
Visual inspection was performed which confirms tip wear.There is rotational deformation observed on the tip.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot, and one similar complaint was identified.Direction of deformation indicates it most likely occurred during screw insertion.It was reported that the device was not used at a difficult angle and that excessive force was not applied.Device has been used approximately 50 times and patient had normal bone.Due to age of the device, tip wear, and deformation observed on the driver, the most likely root cause was determined to be due to excessive force and/or torque applied.Tapered drivers are intended to be used for screw insertion only, not final tightening.Rotational tip deformation on both drivers indicates excessive torque was most likely applied, which can cause device wear.
 
Event or Problem Description

Brand Name
TAPERED DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12961172
Report Number3004774118-2021-00385
Device Sequence Number5409654
Product Code LXH
UDI-Device Identifier10888857030183
UDI-Public10888857030183
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-90118
Device Lot NumberMPYU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown